Alert archive / Idaho / Tornado Warnings in 2006

Tornado Warning 2, NWS Boise, ID

June 13, 2006Ada County, Canyon County, Owyhee County, Idaho

NWS Boise, ID issued this tornado warning at Jun 13, 2006, 3:48 PM MDT for Ada County, Canyon County, Owyhee County, Idaho. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2006, 3:48 PM MDT (21:48 UTC)
Expired
Jun 13, 2006, 4:30 PM MDT
In force
42 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

Counties Ada County, ID, Canyon County, ID, Owyhee County, ID

The radar

The Boise radar (KCBX), 39 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 4:10 PM MDTFUNNEL CLOUDMelba, ID
Jun 13, 4:25 PM MDTTSTM WND GST 447 S Nampa, ID
Jun 13, 4:25 PM MDTHAIL 0.59 S Nampa, IDMANY REPORTS OF DIME SIZE TO HALF INCH HAIL...422-427 PM.
Jun 13, 4:25 PM MDTHAIL 0.753 S Nampa, ID3/4 INCH HAIL REPORTED BY SPOTTER SOUTH OF NAMPA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:36 PM MDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2006-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KBOI 132148
TORBOI
IDC001-027-073-132230-
/O.NEW.KBOI.TO.W.0002.060613T2148Z-060613T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BOISE ID
348 PM MDT TUE JUN 13 2006

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN ADA COUNTY IN SOUTHWEST IDAHO...
  SOUTHEASTERN CANYON COUNTY IN SOUTHWEST IDAHO...
  NORTHWESTERN OWYHEE COUNTY IN SOUTHWEST IDAHO...

* UNTIL 430 PM MDT.

* AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
  LINE EXTENDING FROM 13 MILES NORTHWEST OF REYNOLDS TO 6 MILES SOUTH
  OF MURPHY TO 27 MILES SOUTHWEST OF GRAND VIEW...OR ALONG A LINE
  EXTENDING FROM 25 MILES SOUTHWEST OF NAMPA TO 31 MILES SOUTH OF
  NAMPA TO 49 MILES SOUTHWEST OF MOUNTAIN HOME...MOVING NORTHEAST AT
  25 MPH.

* TORNADO PRODUCING STORMS WILL BE NEAR...
  SWAN FALLS AROUND 410 PM MDT...
  MELBA AROUND 415 PM MDT...
  GRAND VIEW AND KUNA AROUND 430 PM MDT.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHWESTERN IDAHO.

LAT...LON 4311 11660 4331 11699 4337 11701 4357 11650
      4355 11642 4333 11599 4311 11598 4310 11626
      4298 11609 4293 11596 4287 11596 4266 11656

$$

MH
1 follow-up statement
000 
WWUS55 KBOI 132209
SVSBOI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
409 PM MDT TUE JUN 13 2006

IDC001-027-073-132230-
/O.CON.KBOI.TO.W.0002.000000T0000Z-060613T2230Z/
CANYON ID-ADA ID-OWYHEE ID-
409 PM MDT TUE JUN 13 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR
NORTHWESTERN OWYHEE...SOUTHERN ADA AND SOUTHERN CANYON COUNTIES...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE TORNADO PRODUCING
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARSING TO SWAN FALLS
TO 18 MILES SOUTH OF OREANA...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF CALDWELL TO 24 MILES SOUTH OF NAMPA TO 45 MILES
SOUTHWEST OF MOUNTAIN HOME...MOVING NORTHEAST AT 25 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...OREANA AROUND 415 PM MDT...
HUSTON AROUND 420 PM MDT...KUNA AND NAMPA AROUND 430 PM MDT.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHWESTERN IDAHO.

LAT...LON 4311 11660 4331 11699 4337 11701 4366 11695
      4355 11642 4333 11599 4311 11598 4310 11626
      4298 11609 4293 11596 4287 11596 4266 11656

$$

MH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:51 PM MDT, 57 minutes earlier.

Area forecast discussion, Jun 13, 2:51 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
251 PM MDT TUE JUN 13 2006

.SHORT TERM...SEVERE THUNDERSTORM WATCH THROUGH 03Z IN IDAHO ZONES
EXCEPT EASTERN-MOST 80 MILES.  STRONG THUNDERSTORMS WILL DEVELOP
FIRST IN OUR SOUTHERN-MOST ZONES WHERE DEEP SOUTHERLY SHEAR ALOFT IS
GREATEST AND WHERE CALIFORNIA LOW IS HEADED WHICH WILL DESTABILIZE
AIR MASS FURTHER.  LATER TONIGHT THE LOW WILL MOVE INTO OUR CWA AND
THE SOUTHERLY SHEAR WILL END.  BUT COOLING AIR ALOFT WILL MAINTAIN
INSTABILITY AND CONTINUE THUNDERSTORMS WITH HEAVY RAIN OVERNIGHT.
WIND AND HAIL THREAT WILL DECREASE HOWEVER.  PROGS SHOW HEAVIEST
RAINS OVERNIGHT WILL CONCENTRATE ON OUR NORTHERN ZONES AND CONTINUE
INTO WEDNESDAY MORNING.  WEDNESDAY WILL BE MUCH COOLER THAN TODAY AS
COOL AIR ALOFT DESCENDS AND SHOWERS CONTINUE.  AIR MASS WILL BE MORE
STABLE WEDNESDAY AND THUNDERSTORMS WILL BE UNLIKELY.  CONTINUED COOL
AND GRADUALLY DRYING WEDNESDAY NIGHT.  A WEAK SHORT WAVE TROUGH WILL
MOVE THROUGH SOUTHEAST OREGON AND EXTREME SOUTHERN IDAHO THURSDAY
WITH A CONTINUING CHANCE OF SHOWERS.  REMAINING ZONES SHOULD STAY
DRY AND WILL BE SLIGHTLY WARMER THAN WEDNESDAY.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...GOOD MODEL CONSISTENCY
RUN TO RUN.  A SLIGHT CHANCE OF SHOWERS WILL LINGER THURSDAY NIGHT
AS THE UPPER LEVEL TROUGH PULLS OUT TO THE NORTHEAST.  NEAR ZONAL
FLOW WILL DOMINATE THE UPPER LEVEL PATTERN FRIDAY THROUGH TUESDAY
WITH MOSTLY SLIGHT CHANCE POPS OVER THE NORTHERN MOUNTAINS OF THE
CWA. TEMPERATURES WILL CONTINUE WITHIN FIVE DEGREES OF NORMAL.

&&

.AVIATION...VFR WITH MVFR VIS AND CEILINGS IN THUNDERSTORMS. SURFACE
WINDS WILL BE LIGHT TO MODERATE SOUTH TO WEST WITH GUSTY WINDS NEAR
THUNDERSTORMS.  WINDS ALOFT WILL BE LIGHT TO MODERATE SOUTH TO WEST
AT 12000 FEET MSL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH 476 UNTIL 9 PM MDT ZONES 11-15 29
        AND WESTERN PART OF 28.
     FLASH FLOOD WATCH ZONES 11 AND 13 FROM 6PM MDT THIS EVENING
        THRU 9AM MDT WEDNESDAY.
OR...FLASH FLOOD WATCH ZONE 62 FROM 5PM PDT THIS EVENING THRU
        8AM PDT WEDNESDAY.
&&

WEATHER.GOV/BOISE

SHORT TERM...LC
LONG TERM....DH
AVIATION.....DH
Hazardous weather outlook, Jun 13, 5:45 AM MDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
545 AM MDT TUE JUN 13 2006

IDZ011-013-ORZ062-141145-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY-
445 AM PDT TUE JUN 13 2006 /545 AM MDT TUE JUN 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAIN AND FLASH FLOODING WILL DEVELOP OVER THE AREA THIS
AFTERNOON AND CONTINUE THROUGH TONIGHT.

ADDITIONALLY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY
ACROSS PORTIONS OF SOUTHEAST OREGON...SOUTHWEST IDAHO AND WEST
CENTRAL IDAHO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS MAY BE NEEDED AND ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDING OPERATING PROCEDURES.

IDZ012-014-028-029-ORZ061-063-064-141145-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
445 AM PDT TUE JUN 13 2006 /545 AM MDT TUE JUN 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS PORTIONS
OF SOUTHEAST OREGON...SOUTHWEST IDAHO AND WEST CENTRAL IDAHO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS MAY BE NEEDED AND ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDING OPERATING PROCEDURES.

IDZ015-016-030-141145-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
545 AM MDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 13, 3:35 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
335 PM MDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             10 SE JORDAN VALLEY     42.87N 116.91W
06/13/2006  E1.00 INCH       OWYHEE             ID   TRAINED SPOTTER

0333 PM     HAIL             1 SE JORDAN VALLEY      42.97N 117.04W
06/13/2006  E1.00 INCH       MALHEUR            OR   TRAINED SPOTTER

&&

VMILLS

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:25 AM MDTFlash Flood WatchBOIAdams, Boise, Camas, Elmore, Gem, Valley and 1 more33 hr
Jun 13, 2:43 PM MDTSevere Thunderstorm WarningBOIOwyhee47 min
Jun 13, 3:10 PM MDTTornado WarningBOIOwyhee35 min
Jun 13, 4:30 PM MDTSevere Thunderstorm WarningBOIAda, Boise, Canyon, Gem45 min
Jun 13, 5:14 PM MDTSevere Thunderstorm WarningBOIBoise31 min
Jun 13, 5:15 PM MDTWind AdvisoryBOIGooding, Jerome, Twin Falls4 hr
Jun 13, 5:32 PM MDTSevere Thunderstorm WarningBOIValley43 min
Jun 13, 5:58 PM MDTSevere Thunderstorm WarningBOIAdams, Gem47 min

Nearby

Tornado Warnings in Idaho, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.